HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Vaccination & Immunization (http://www.healthboards.com/boards/vaccination-immunization/)
-   -   muscle aches common after flu shot? (http://www.healthboards.com/boards/vaccination-immunization/932248-muscle-aches-common-after-flu-shot.html)

meagan135 12-18-2012 10:17 PM

muscle aches common after flu shot?
 
Hi there all. I hope everyone is doing well.

I got my flu shot today, for the first time ever. I have always been very scared of it, but am in a high-risk group..so I got it.

I was fine at first. The shot didn't hurt too badly, got it in my right upper arm. About 10-15 minutes later, I felt a weird pain in my right upper chest, above and below my collar bone. Not really around the shot site, but on the same side. The nurse said it was probably unrelated.

Well now, hours later, I ache worse. That side on the shot side, I ache on that upper pec muscle, above and below my collar bone - but also at the back of the base of my neck , and along my upper back, along the insides of my shoulder blades.

Has anyone experienced this? Is this to be expected? My aching is very real. The tops of my shoulders ache too - where folks grab you for a "shoulder rub." My upper trapezius. The pain/discomfort also seems to be spreading to the front of my neck too. I can still move fine, but am uncomfortable.

If anyone has experienced this, would you share it with me? I have read the following about this online:

After receiving the flu vaccine, patients can exhibit various muscle aches and pains, as reported by the Centers for Disease Control and Prevention (CDC). These aches may be located at the sight of injection or be in other muscles throughout the body. The aches begin a short time after receiving the shot and last for one to two days.

Any advice would help, or any similar stories. I read one forum where, back a few years ago, many people had these aches and pains that lasted for months, or never stopped. Oy.

Do I put ice on it? I have taken tylenol (I can't take aleve or motrin). I can talk to my doctor tomorrow.

Should I be worried? Any similar stories? It's like a headache in my muscles.

Thank you all so much


All times are GMT -7. The time now is 09:14 AM.